Aa
Aa
A
A
A
Close
Avatar universal

medicine substitutions???

currently i'm on 300 mg of welbutrin xl in the evening before bed, 150 mg of welbutrin sr in the morning, 150 mg effexor xr in both morning and before bed, and 40 mg of geodon in the evening. i'm hoping to switch the welbutrin and effexor to something else, either a single medication or two different medications, i've also been put on zoloft, lexapro, and prozac where the medications i'm not on currently either didn't work as they should have, or they had more negative side-effects than not. the reason why i'm hoping to switch medications is because both welbutrin's and also effexor have side effects such as excessive sweating, hand tremors, headaches, drowsiness, et cetera and i think i'm starting to develop a resistance to them as well. so i was wondering if there were any suggestions that i should bring up to my psychiatrist at my next appointment for alternatives that could help and have less adverse effects. thanks for the help!
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
also, any other information that would help would be gladly given such as past medical history and/or reasons for medication, again, all help is greatly appreciated
Helpful - 0
Avatar universal
It's good that Welbutrin is at least somewhat helpful for you. Most people I talk to with Severe Depression (including myself have found Welbutrin to be almost completly non-effective.)

Welbutrin has much lower cases of side effects that most other AD meds, because it is a Doapamine Reuptake Inhibitor. For some reason this Doapamine inhabition is found to cause less side effects than meds that target Norephinepherine or Serotonin neurotransmitters in the brain. Why this is so is not clearly understood yet.

Your on a good number of meds, and it's is going to be a bit more difficult to target the actual med that is failing. (and I can tell you that at least one is failing if you feel like ****)

It will take a skilled Psychiatrist to adjust, add, and taper off the proper meds to get you right again. It can be done, just need a good Psychiatrist that has good skills with Psycotropic medications to make the adjustment.

Hang in there, it can be done.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.